Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

March 21, 2012Tillman County, Oklahoma

NWS Norman, OK issued this special weather statement at Mar 21, 2012, 5:13 PM CDT for Tillman County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Mar 21, 2012, 5:45 PM CDT
In force
32 min
Issued by
NWS Norman, OK

County Tillman County, OK

The radar

The Altus AFB radar (KFDR), 12 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS84 KOUN 212214
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
513 PM CDT WED MAR 21 2012

OKZ037-212245-
TILLMAN OK-
513 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR TILLMAN COUNTY UNTIL 545 PM 
CDT...

AT 509 PM CDT...A STRONG THUNDERSTORM NEAR LOVELAND...MOVING NORTH 
AT 5 MPH. 

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...

LOCATIONS IMPACTED INCLUDE...
HOLLISTER AND LOVELAND. 

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING 
WEATHER CONDITIONS.

FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. IF TORNADOES DO 
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE 
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.

LAT...LON 3441 9899 3446 9867 3424 9867 3421 9889
TIME...MOT...LOC 2209Z 168DEG 5KT 3429 9880 
$$

CMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:32 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 21, 3:32 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT WED MAR 21 2012

..DISCUSSION...
CLOSED LOW OVER FAR SOUTHWEST OKLAHOMA WILL CONTINUE
TO IMPACT OUR WEATHER TONIGHT INTO THURSDAY.  LOW IS
FORECAST TO TRACK NORTHWARD TONIGHT WITH VORT LOBE
ROTATING NORTHEAST INTO CENTRAL AND EASTERN OKLAHOMA
TONIGHT.  STEEP LAPSE RATES THIS AFTERNOON WILL SUPPORT
MARGINALLY SEVERE HAIL ALONG WITH BRIEF FUNNEL CLOUDS
AND PERHAPS WEAK TORNADOES.

PRECIPITATION AND INTENSITY WILL DIMINISH DURING THE
EARLY TO MID EVENING WITH BETTER CHANCES FOR PRECIPITATION
ACROSS CENTRAL AND NORTHERN PARTS OF THE STATE.

RAIN AND SHOWERS WILL REMAIN POSSIBLE THURSDAY INTO THURSDAY
AFTERNOON AS THE UPPER LOW MOVES ACROSS NORTHERN OKLAHOMA.

UPPER RIDGE WILL BUILD OVER THE SOUTHERN PLAINS SATURDAY
INTO SUNDAY...BRINGING DRY AND VERY WARM CONDITIONS.

MODELS CONSISTENT IN TRACKING A TROUGH FROM SOUTHERN CALIFORNIA
INTO THE CENTRAL AND NORTHERN PLAINS EARLY NEXT WEEK. THE MAIN
RESULT WILL BE AN INCREASE IN SOUTHERLY WINDS AND PERHAPS A SLIGHT
CHANCE FOR PRECIPITATION WITH A WEAK COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  44  57  42  75 /  50  70  20   0
HOBART OK         40  60  41  75 /  40  40   0   0
WICHITA FALLS TX  45  66  44  80 /  40  40  10   0
GAGE OK           34  59  36  75 /  60  30   0   0
PONCA CITY OK     41  57  42  70 /  60  70  40  10
DURANT OK         48  63  45  75 /  40  60  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 21, 2:15 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CDT WED MAR 21 2012

OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
215 PM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK IS SOUTH OF A LINE FROM HOLDENVILLE TO OKLAHOMA CITY
TO OKARCHE TO CLINTON  AND ERICK OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS
AFTERNOON THROUGH THE EARLY EVENING HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EARLY EVENING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM DURING
THE AFTERNOON HOURS...ESPECIALLY ACROSS SOUTHWEST OKLAHOMA
AND PART OF WESTERN NORTH TEXAS.  STEEP MID-LEVLE LAPSE
RATES WILL SUPPORT A FEW SEVERE STORMS WITH HAIL UP TO THE
SIZE OF GOLFBALLS.  A FEW STORMS MAY ALSO PRODUCE FUNNEL CLOUDS
AND BRIEF WEAK TORNADOES WILL BE POSSIBLE.

IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES
WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAR 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON.

OTHER HAZARDOUS WEATHER...
NONE.

In the hours before

Special weather statement, Mar 21, 3:46 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT WED MAR 21 2012

OKZ036-212115-
JACKSON OK-
346 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 415 PM
CDT...

AT 342 PM CDT...A STRONG THUNDERSTORM NEAR ALTUS...MOVING WEST AT
5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...

LOCATIONS IMPACTED INCLUDE...
ALTUS...OLUSTEE...MARTHA AND ALTUS AIR FORCE BASE.

FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.

LAT...LON 3473 9951 3473 9945 3475 9943 3467 9926
      3450 9932 3452 9959
TIME...MOT...LOC 2042Z 106DEG 5KT 3461 9937

..SPEG.
Special weather statement, Mar 21, 3:46 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT WED MAR 21 2012

OKZ036-212115-
JACKSON OK-
346 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 415 PM
CDT...

AT 342 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALTUS...
MOVING WEST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...

LOCATIONS IMPACTED INCLUDE...
ALTUS...OLUSTEE...MARTHA AND ALTUS AIR FORCE BASE.

FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.

LAT...LON 3473 9951 3473 9945 3475 9943 3467 9926
      3450 9932 3452 9959
TIME...MOT...LOC 2042Z 106DEG 5KT 3461 9937

..SPEG.

CORRECTED WORDING.
Special weather statement, Mar 21, 4:12 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT WED MAR 21 2012

TXZ085-212145-
WILBARGER TX-
412 PM CDT WED MAR 21 2012

...SPECIAL WEATHER STATEMENT...

AT 408 PM CDT...A STRONG THUNDERSTORM WAS NEAR VERNON...MOVING
SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...

LOCATIONS IMPACTED INCLUDE...
VERNON...GRAYBACK AND OKLAUNION.

FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.

LAT...LON 3428 9928 3424 9920 3421 9918 3422 9914
      3420 9913 3420 9909 3416 9899 3394 9917
      3413 9940
TIME...MOT...LOC 2108Z 304DEG 6KT 3417 9928

CMS
Special weather statement, Mar 21, 4:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT WED MAR 21 2012

OKZ034-036-212200-
GREER OK-JACKSON OK-
429 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER AND NORTH
CENTRAL JACKSON COUNTIES UNTIL 500 PM CDT...

AT 425 PM CDT...A STRONG THUNDERSTORM NEAR MARTHA...MOVING
NORTHWEST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...

LOCATIONS IMPACTED INCLUDE...
ALTUS...BLAIR...MARTHA...ALTUS AIR FORCE BASE AND HESTER.

FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.

LAT...LON 3489 9942 3477 9920 3460 9929 3465 9955
TIME...MOT...LOC 2125Z 113DEG 5KT 3471 9932

CMS
Special weather statement, Mar 21, 4:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT WED MAR 21 2012

OKZ018-024-025-027>029-212215-
OKLAHOMA OK-KINGFISHER OK-GRADY OK-MCCLAIN OK-CLEVELAND OK-
CANADIAN OK-
432 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...SOUTHEASTERN
KINGFISHER...NORTHEASTERN GRADY...MCCLAIN...CLEVELAND AND CANADIAN
COUNTIES UNTIL 515 PM CDT...

AT 429 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL
OKLAHOMA WERE PRODUCING OCCASIONAL FUNNEL CLOUDS. THE SHOWERS AND
STORMS WERE MOVING TOWARD THE NORTHWEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...EL RENO...
STELLA...YUKON...BETHANY...MUSTANG...THE VILLAGE...WARR ACRES...
NEWCASTLE...NOBLE...TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...
NICOMA PARK AND UNION CITY.

FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.

LAT...LON 3500 9742 3543 9810 3577 9777 3540 9714
      3538 9714
TIME...MOT...LOC 2129Z 129DEG 9KT 3539 9761

CMS
Special weather statement, Mar 21, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
513 PM CDT WED MAR 21 2012

OKZ037-212245-
TILLMAN OK-
513 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR TILLMAN COUNTY UNTIL 545 PM
CDT...

AT 509 PM CDT...A STRONG THUNDERSTORM NEAR LOVELAND...MOVING NORTH
AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...

LOCATIONS IMPACTED INCLUDE...
HOLLISTER AND LOVELAND.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.

LAT...LON 3441 9899 3446 9867 3424 9867 3421 9889
TIME...MOT...LOC 2209Z 168DEG 5KT 3429 9880

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:11 PM CDTSpecial Weather StatementOUNCaddo34 min
Mar 20, 10:37 PM CDTSpecial Weather StatementOUNGarvin38 min
Mar 20, 11:22 PM CDTSpecial Weather StatementOUNCleveland23 min
Mar 21, 1:30 PM CDTSpecial Weather StatementOUNWashita30 min
Mar 21, 2:03 PM CDTSpecial Weather StatementOUNWashita27 min
Mar 21, 2:14 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens33 min
Mar 21, 2:50 PM CDTSpecial Weather StatementOUNCaddo25 min
Mar 21, 3:15 PM CDTSpecial Weather StatementOUNKiowa30 min
Mar 21, 3:16 PM CDTSpecial Weather StatementOUNRoger Mills29 min
Mar 21, 3:46 PM CDTSpecial Weather StatementOUNJackson29 min
Mar 21, 4:29 PM CDTSpecial Weather StatementOUNJackson31 min
Mar 21, 4:32 PM CDTSpecial Weather StatementOUNCanadian, Cleveland, Oklahoma43 min
Mar 21, 5:21 PM CDTSpecial Weather StatementOUNOklahoma24 min
Mar 21, 5:42 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma63 min
Mar 21, 6:37 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan38 min
Mar 21, 2:37 PM CDTSpecial Weather StatementOUNHardeman23 min
Mar 21, 4:12 PM CDTSpecial Weather StatementOUNWilbarger33 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.